Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 67, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 8, 2020, 4:49 PM EST. It took effect at Dec 8, 2020, 6:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2020, 4:49 PM EST (21:49 UTC)
- In effect from
- Dec 8, 2020, 6:00 PM EST
- Expired
- Dec 9, 2020, 9:37 AM EST
- In force
- 16 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
927 WHUS72 KKEY 082149 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 449 PM EST Tue Dec 8 2020 GMZ052>055-072>075-090600- /O.CAN.KKEY.SC.Y.0066.000000T0000Z-201208T2200Z/ /O.NEW.KKEY.SC.Y.0067.201208T2300Z-201209T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 449 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds may increase to near 20 knots late on our eastern waters. In addition, seas of 5 to 7 feet expected early within the gulf stream. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ034-082300- /O.CAN.KKEY.SC.Y.0066.000000T0000Z-201208T2200Z/ Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 449 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have decreased below threshold, therefore the Small Craft Advisory has been cancelled. $$ GMZ031-042-090600- /O.NEW.KKEY.SC.Y.0067.201208T2300Z-201209T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- 449 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds may increase to near 20 knots late tonight. * WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
4 follow-up statements
154 WHUS72 KKEY 090343 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1043 PM EST Tue Dec 8 2020 GMZ031-042-052>055-072>075-091000- /O.CON.KKEY.SC.Y.0067.000000T0000Z-201209T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1043 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds may increase to near 20 knots late on our eastern waters. In addition, seas of 5 to 7 feet expected early within the gulf stream. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
607 WHUS72 KKEY 090912 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 412 AM EST Wed Dec 9 2020 GMZ053>055-073>075-091015- /O.CAN.KKEY.SC.Y.0067.000000T0000Z-201209T1000Z/ Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 412 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below criteria, however small craft should continue to exercise caution until winds and seas decrease. $$ GMZ031-042-052-072-091600- /O.EXT.KKEY.SC.Y.0067.000000T0000Z-201209T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 412 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 20 to 25 knots and seas 5 to 7 feet over the Florida Straits this morning. Winds will decrease to 10 to 15 knots and seas will subside to 3 to 5 feet. * WHERE...Eastern Straits of Florida, Hawk Channel from Ocean Reef to Craig Key, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
706 WHUS72 KKEY 090915 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 415 AM EST Wed Dec 9 2020 GMZ031-042-052-072-091700- /O.EXT.KKEY.SC.Y.0067.000000T0000Z-201209T1700Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 415 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 20 to 25 knots and seas 5 to 7 feet over the Florida Straits this morning. Winds will decrease to 10 to 15 knots and seas will subside to 3 to 5 feet. * WHERE...Eastern Straits of Florida, Hawk Channel from Ocean Reef to Craig Key, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
796 WHUS72 KKEY 091437 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 937 AM EST Wed Dec 9 2020 GMZ031-042-052-072-091545- /O.CAN.KKEY.SC.Y.0067.000000T0000Z-201209T1700Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 937 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory for Florida Bay and the Atlantic waters off the upper Keys has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 3:41 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 8, 3:41 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Key West FL
341 PM EST Tue Dec 8 2020
.DISCUSSION...
Current visible satellite imagery depicts quite a range of cloud
cover over the Florida Keys island chain. Skies are mostly cloudy
in the Lower Keys, partly cloudy in the Middle Keys, and mostly
sunny in the Upper Keys. Radar imagery continues to show mainly
dry conditions for the entire island chain and the nearshore and
offshore coastal waters, outside of a few possible sprinkles in
the western Straits of Florida owed to this stubborn stratocumulus
deck west. Still nice and comfortable on this early December
afternoon owed to northerly continental flow, with surface
observations indicating very comfortable dewpoints near 50 in the
Upper Keys and mid 50s in the Lower and Middle Keys.
In terms of the forecast, expecting near zero rain chances through
Thursday night, as a dome of high pressure centered near the Gulf
coastline will maintain its reign over the Florida Keys. The main
weather story in the near term will be the chilly temperatures
tonight. Temperatures will likely plunge to near 50 degrees in
the Upper Keys tonight where cloud cover is most limited, which
will likely make this the coldest night since January of this
year in the Keys.
As high pressure moves offshore and winds clock around to the east
by Friday, rain chances will increase to near climatological
values (near 10%). A wind surge looks to push towards the Florida
Keys Friday night and Saturday, modestly increasing our rain
chances to near 20%. The next frontal boundary will approach the
Florida Keys sometime after Sunday. There remains some timing
differences in numerical guidance, with the GFS operational and
ensemble members indicating an earlier arrival sometime early
Monday afternoon, with the European suite of guidance indicating
Monday night or even Tuesday morning. Plenty of time to nail out
details of this front, but will note that the cold advection
behind this front does not appear nearly as impressive as this
past front that pushed through the island chain.
&&
.MARINE...
Small Craft Exercise Caution headlines are out for all coastal
waters tonight, although the winds over the eastern coastal
waters will need to be monitored for possible Small Craft
Advisories later this evening. Fresh northwest to north breezes
will continue overnight before gradually decreasing tomorrow
morning. As high pressure centered over the Gulf coast slides
eastward throughout the week, winds will veer northeast by
Thursday and eventually southeast by Saturday. A frontal boundary
will push through the Florida Keys coastal waters early next
week. Details of timing and impacts of this front will be
forthcoming in later forecast cycles.
&&
.AVIATION...
VFR conditions will prevail at EYW and MTH through the TAF period.
BKN to SCT stratocu with bases around 040 are expected this
afternoon, with clearing occurring this evening and overnight. A dry
air mass is currently in place over the area and will prevent any
precipitation at both terminals. Surface winds will be out of the NW
at 10 to 15 knots, with gusts of 15 to 20 knots possible. The
combination of the direction and speed of the winds will cause some
crosswind issues. Winds will decrease slightly overnight.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 PM EST this afternoon for GMZ034-
052>055-072>075.
&&
Public/Marine/Fire...BT
Aviation/Nowcasts....NB
Data Acquisition.....DR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Dec 8, 4:03 AM EST, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 403 AM EST Tue Dec 8 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-090915- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 403 AM EST Tue Dec 8 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for all Florida Keys coastal waters due to northwest to north winds near 20 knots. These winds will ease through the morning and afternoon. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 11:10 AM EST | Small Craft Advisory | KEY | 6 hr |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.